Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 25, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 10, 2012, 3:30 AM CDT for 8 counties in Nebraska; 4 counties in Kansas. It took effect at Jun 10, 2012, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2012, 3:30 AM CDT (08:30 UTC)
- In effect from
- Jun 10, 2012, 10:00 AM CDT
- Expired
- Jun 10, 2012, 2:54 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2936 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
773 WWUS73 KGID 100830 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 330 AM CDT SUN JUN 10 2012 ...STRONG NORTH WINDS BEHIND THE FRONT TODAY... .A COOL FRONT WILL BLOW THROUGH THE AREA TODAY. WINDS BEHIND THE FRONT WILL REALLY KICK UP...WITH GUSTS OVER 45 MPH. WINDS SHOULD GRADUALLY DIMINISH BY LATE AFTERNOON. KSZ005-006-017-018-NEZ060-061-072>074-082>084-101630- /O.NEW.KGID.WI.Y.0025.120610T1500Z-120610T2100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 330 AM CDT SUN JUN 10 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * TIMING...LATE MORNING THROUGH MID AFTERNOON. * WINDS...NORTH AT AROUND 30 MPH WITH GUSTS OVER 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN AROUND BY THE STRONG WIND. IN ADDITION...DRIVING MAY BE DIFFICULT TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING EAST OR WEST. THOSE PLANNING TO BE ON THE LAKE SHOULD BE PREPARED FOR WHITE CAP CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EDDY
2 follow-up statements
121 WWUS73 KGID 101508 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1008 AM CDT SUN JUN 10 2012 ...STRONG NORTH WINDS BEHIND THE FRONT TODAY... .A COOL FRONT WILL BLOW THROUGH THE AREA TODAY. WINDS BEHIND THE FRONT WILL REALLY KICK UP...WITH GUSTS OVER 45 MPH. WINDS SHOULD GRADUALLY DIMINISH BY LATE AFTERNOON. KSZ005-006-017-018-NEZ060-061-072>074-082>084-102100- /O.CON.KGID.WI.Y.0025.000000T0000Z-120610T2100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 1008 AM CDT SUN JUN 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING...LATE MORNING THROUGH MID AFTERNOON. * WINDS...NORTH AT AROUND 30 MPH WITH GUSTS OVER 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN AROUND BY THE STRONG WIND. IN ADDITION...DRIVING MAY BE DIFFICULT TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING EAST OR WEST. THOSE PLANNING TO BE ON THE LAKE SHOULD BE PREPARED FOR WHITE CAP CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
415 WWUS73 KGID 101954 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 254 PM CDT SUN JUN 10 2012 ...THE WIND ADVISORY HAS BEEN CANCELLED... .WHILE BREEZY CONDITIONS MAY CONTINUE INTO THE EVENING HOURS...SUSTAINED WINDS OF 30 MPH OR GREATER ARE NO LONGER EXPECTED. KSZ005-006-017-018-NEZ060-061-072>074-082>084-102100- /O.CAN.KGID.WI.Y.0025.000000T0000Z-120610T2100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 254 PM CDT SUN JUN 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY IS NO LONGER IN EFFECT AS WIDESPREAD WINDS OF 30 MPH OR GREATER HAVE BEGUN TO DIMINISH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 9, 11:51 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 9, 11:51 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1151 PM CDT SAT JUN 9 2012 .AVIATION...06Z TAF. PRETTY ACTIVE AND CHANGING AVIATION FORECAST FOR THE KGRI AREA WITH A STRONG COLD FRONT MOVING THROUGH DURING THE LATE MORNING HOURS SUNDAY. PRIOR TO THE FRONT...CLEAR SKIES AND BREEZY CONDITIONS ARE EXPECTED. INCLUDED SOME LOW LEVEL WIND SHEAR...WITH VAD WIND PROFILES SHOWING 45-50KT ALREADY...AND MODELS SUGGESTING HEIGHT OF LOW LEVEL JET IS YET TO SETTLE OVER THE AREA. AS THE FRONT APPROACHES...THERE MAY SOME INCREASE IN MID LEVEL ACCAS TYPE CLOUDS WITH WINDS STARTING TO VEER TO THE SOUTHWEST. THE FRONT WILL PASS BY AROUND/SHORTLY BEFORE NOON SUNDAY...AND BE MARKED WITH STRONG/GUSTY NORTHWEST WINDS WINDS OVER 20KT SUSTAINED WITH GUSTS TO 30KTS FOR 3 TO 4 HOURS WITH STRONG PRESSURE RISES. MODELS ARE IN AGREEMENT WITH LOW CLOUDS AT THE SAME TIME...LIKELY RESULTING MVFR CEILINGS DURING FOR MUCH OF THE AFTERNOON. SKIES WILL CLEAR BY EVENING WITH WINDS DROPPING BELOW 12KTS. && .PREV DISCUSSION... /ISSUED 717 PM CDT SAT JUN 9 2012/ UPDATE...INCREASED WIND SPEEDS A BIT FOR TONIGHT AND ESPECIALLY FOR SUNDAY BEHIND THE COLD FRONT. MODELS DISPLAY SIGNIFICANT HEIGHT RISES FOR AT LEAST A FEW HOURS BEHIND THE FRONT PASSAGE...SO I BUMPED UP WIND SPEEDS BY ABOUT 8 TO 10 MPH FOR SUNDAY. ALSO INCREASED SKY COVER FOR LATE MORNING INTO EARLY AFTERNOON DIRECTLY BEHIND THE FRONT AS MODELS ARE NOW IN DECENT AGREEMENT WITH A STRATUS DECK HANGING AROUND FOR AWHILE. HOURLY TEMPERATURES COULD BE DIFFICULT TO GET A GOOD HANDLE ON WITH THIS STRATUS AROUND...WITH AREAS IN THE WEST HAVING RELATIVELY LATE-DAY HIGHS. AVIATION...00Z KGRI TAF. BIGGEST CONCERN WAS THE CHANCE OF LOW- LEVEL WIND SHEAR. MODELS INDICATE THAT THE WORST LOW-LEVEL WIND SHEAR SHOULD BE JUST EAST OF THE TERMINAL OVERNIGHT AND I WILL NOT INCLUDE THIS IN THE FORECAST. WIND WILL REMAIN A BIT GUSTY FROM THE SOUTH OVERNIGHT WITH AN INCREASING LOW-LEVEL JET. MODELS ARE IN GOOD AGREEMENT WITH A COLD FRONT MOVING THROUGH SUNDAY MORNING...WITH WIND DIRECTION SHIFTING FROM THE SOUTH TO THE NORTHWEST. HEIGHT RISES BEHIND THE FRONT INDICATE A HEFTY BREEZE FOR AT LEAST A FEW HOURS BEFORE DECREASING AS THE FRONT MOVES FAR ENOUGH SOUTHEAST BY LATE AFTERNOON SUNDAY TO BEGIN LOSING ITS INFLUENCE. THE COLD FRONT SHOULD MOVE THROUGH EARLY ENOUGH THAT CONVECTION SHOULD FIRE WELL TO THE SOUTHEAST ON SUNDAY AFTERNOON. PREV DISCUSSION... /ISSUED 336 PM CDT SAT JUN 9 2012/ SHORT TERM...TONIGHT AND SUNDAY. MAIN CONCERN FOR THE SHORT TERM PERIOD WILL FOCUS ON SHOWER AND THUNDERSTORM ACTIVITY SUNDAY MORNING AND AFTERNOON...AS WELL AS HIGH TEMPERATURES SUNDAY. UPPER LEVEL ANALYSIS INDICATES TROUGHING ACROSS THE NORTHWEST PORTION OF THE CONUS WITH A WEAK AMPLITUDE RIDGE ACROSS THE CENTRAL PLAINS AND MISSISSIPPI VALLEY REGION...AND MORE NORTHWEST TO SOUTHEAST FLOW ACROSS THE EASTERN COAST. IN THE MID LEVELS A FEW WEAK PERTURBATIONS CONTINUE TO PUSH NORTHEAST AHEAD OF THE UPPER LEVEL LOW ACROSS THE FRONT RANGE OF THE ROCKIES. SOUTHERLY FLOW ACROSS THE PLAINS CONTINUES TO DRAG SUFFICIENT MOISTURE FROM THE GULF INTO THE PLAINS. AT THE SURFACE STRONG SOUTHERLY WINDS CONTINUE ACROSS THE PLAINS AHEAD OF A LOW PRESSURE SYSTEM PUSHING NORTHEAST ALONG THE HIGH PLAINS INTO SOUTH DAKOTA. WATER VAPOR IMAGERY AND SURFACE OBSERVATIONS REVEAL A COOL FRONT ASSOCIATED WITH THE LOW DRAPING ACROSS WESTERN NEBRASKA AND PORTIONS OF COLORADO THIS AFTERNOON. AS BOTH THE UPPER LEVEL LOW AND THE SURFACE LOW PUSH EASTWARD...THE COOL FRONT IS EXPECTED TO SLIDE THROUGH THE REGION BY EARLY SUNDAY MORNING...ROUGHLY BETWEEN 12 AND 18Z. MODELS CONTINUE TO HINT AT THE POSSIBILITY FOR A STRATUS DECK TO DEVELOP ACROSS PORTIONS OF NEBRASKA DURING THE EARLY MORNING HOURS NEAR THE FRONTAL BOUNDARY. WITH STRONG SOUTH UPSLOPE FLOW AND AMPLE MOISTURE...COMBINED WITH FRONTAL LIFT...THIS THEORY SEEMS PROBABLE. HOWEVER...SATELLITE IMAGERY REVEALS VERY LITTLE CLOUD COVER NEAR THE FRONTAL BOUNDARY AT THE CURRENT TIME. SHOULD THE STRATUS DECK DEVELOP ACROSS THE PLAINS...LOWERED CEILINGS AND POSSIBLY REDUCED VISIBILITIES COULD BE POSSIBLE. MODELS ALSO TRY TO GENERATE A FEW LIGHT SHOWERS ACROSS THIS REGION...BUT REALLY NOT EXPECTING ANYTHING MORE THAN A STRATUS DECK. DEFINITELY NOT EXPECTING THUNDERSTORMS DURING THE MORNING HOURS...AS MOST OF THE INSTABILITY REMAINS FOCUSED AHEAD OF THE FRONTAL BOUNDARY AND 700 MB TEMPERATURES NEAR 14 TO 16 DEGREES INDICATE A CAPPED ENVIRONMENT. THAT BEING SAID...THE FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST THROUGH THE LATE MORNING AND AFTERNOON HOURS. DEPENDING ON THE LOCATION OF THE FRONTAL BOUNDARY BY THE AFTERNOON HOURS...THE FAR SOUTHEAST PORTION OF THE FORECAST ARE COULD SEE A SLIGHT CHANCE FOR SOME THUNDERSTORMS...MAINLY SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO BELOIT KANSAS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE IF THEY TAP INTO THE STRONGER INSTABILITY AHEAD OF THE FRONTAL BOUNDARY. TEMPERATURES ON SUNDAY WILL BE QUITE TRICKY...WITH COOL FRONTAL PASSAGE EXPECTED DURING THE MORNING HOURS. MODEL GUIDANCE IS TRENDING SEVERAL DEGREES COOLER WITH THE FASTER FRONTAL PASSAGE. BOUNDARY LAYER MIXING WILL COME INTO PLAY REGARDING THE HIGH TEMPERATURES FORECAST...WITH WESTERN PORTIONS OF THE FORECAST AREA EXPECTED TO MIX NEAR 800 MB...WHILE EASTERN PORTIONS OF THE AREA...MAY STRUGGLE WITH MIXING. CLOUD COVER ACROSS THE SOUTHEAST MAY ALSO COME INTO QUESTION AND HINDER INCREASING TEMPERATURES. FOR NOW DECIDED TO GO WITH MID 70S ACROSS THE NORTH TO MID 80S ACROSS THE SOUTH AS A BEST GUESS. MADE A FEW CHANGES TO DEWPOINTS AS WELL ON SUNDAY...WITH GOOD MIXING EXPECTED ACROSS THE FAR WEST...BELIEVE A LARGE DEWPOINT GRADIENT WILL BE POSSIBLE. EXPECTING MID 40S ACROSS THE WEST TO NEAR 60S IN THE EAST. LONG TERM...STARTING SUNDAY NIGHT...SUNDAYS FRONT WILL BE QUICKLY EXITING THE FORECAST AREA DURING THE EARLY EVENING HOURS SUNDAY WITH PRECIPITATION CHANCES RAPIDLY DIMINISHING ACROSS THE SOUTHEASTERN PORTIONS OF THE LOCAL AREA BY MIDNIGHT. THEREAFTER...EXPECT A DRY AND SEASONAL START TO THE WORK WEEK...AS WITH 850MB TEMPS DROPPING 5-7C FROM THIS AFTERNOONS VALUES...EXPECT HIGH TEMPERATURES TO CLIMB INTO THE LOWER TO MIDDLE 80S MOST LOCATIONS VERSUS THIS AFTERNOONS HOT WEATHER. WHILE CONFIDENCE IS FAIRLY HIGH THAT THE START OF THE WEEK WILL BE DRY...UPPER LEVEL PATTERN FLATTENS OUT...AND WITH A QUICK MOVING ZONAL FLOW...WILL LIKELY SEE VARYING CHANCES OF AT LEAST A FEW SHOWERS OR THUNDERSTORMS BEGINNING TUESDAY NIGHT AND PERSISTING THROUGH THE END OF THE WEEK. AT THIS TIME...MODELS FAIRLY CONSISTENT ROLLING SOME PRECIPITATION FROM THE HIGH PLAINS AND ACROSS THE LOCAL AREA TUESDAY EVENING/NIGHT WITH THE FIRST MID/UPPER LEVEL SHORTWAVE...ALBEIT CHANCES STILL APPEAR FAIRLY MEAGER WITH LIMITED LOW LEVEL MOISTURE AROUND. HOWEVER...LOW LEVEL FLOW WILL ONCE AGAIN SHIFT AND BECOME MORE SOUTHERLY BY MID WEEK...STEERING ADDITIONAL MOISTURE TOWARDS THE LOCAL AREA. THUNDERSTORM TIMING/CHANCES WILL THEN BECOME FOCUSED ON ADDITIONAL PASSING MID/UPPER LEVEL SHORTWAVE ENERGY...AND STUCK FAIRLY CLOSE WILL BLENDED SOLUTIONS...WHICH BASICALLY GIVES AN OUTSIDE CHANCE OF SHOWERS OR THUNDERSTORMS EACH DAY. ADDITIONALLY...SURFACE TEMPERATURES WILL CORRESPONDINGLY RISE TOWARDS THE END OF THE WEEK IN THIS FLOW PATTERN...WITH A RETURN TO ABOVE SEASONAL NORMS BY WEDNESDAY AFTERNOON...AND THEN CONTINUING ABOVE NORMAL THROUGH AT LEAST SATURDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 9, 8:45 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 845 PM CDT SAT JUN 9 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 845 PM CDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON AND SUNDAY EVENING...THUNDERSTORM CHANCES RETURN TO A RELATIVELY SMALL PART OF THE OUTLOOK AREA...MAINLY ALONG AND EAST OF A LINE FROM OSCEOLA NEBRASKA...TO OSBORNE KANSAS. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. DURING THE DAY ON SUNDAY...WIND GUSTS AS HIGH AS 35 MPH ARE POSSIBLE FOR APPROXIMATELY 3 TO 6 HOURS BEHIND A STRONG COLD FRONT MOVING THROUGH FROM NORTHWEST TO SOUTHEAST. A SMALL AREA IN THE FAR WESTERN OUTLOOK AREA NEAR COZAD AND CAMBRIDGE COULD GET AS HIGH AS 45 MPH WIND GUSTS FOR A SHORT TIME BEHIND THE COLD FRONT DURING THE MID MORNING TO EARLY AFTERNOON. WIND SPEEDS SHOULD DIMINISH BY LATE SUNDAY AFTERNOON AND EVENING. TUESDAY NIGHT THROUGH SATURDAY...THERE WILL BE VARYING CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE ENTIRE OUTLOOK AREA. HOWEVER...DUE TO MODEL DIFFERENCES...IT REMAINS TOO EARLY TO DETERMINE SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Wind Advisories in Nebraska, 2012Wind Advisories in Kansas, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.